Alert archive / Maine / Coastal Flood Statements in 2021
Coastal Flood Statement 12, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Nov 6, 2021, 6:53 AM EDT for 5 counties in Maine; Rockingham County, New Hampshire. It took effect at Nov 6, 2021, 10:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2021, 6:53 AM EDT (10:53 UTC)
- In effect from
- Nov 6, 2021, 10:00 AM EDT
- Expired
- Nov 6, 2021, 3:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 25 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 10.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WHUS41 KGYX 061053
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
653 AM EDT Sat Nov 6 2021
MEZ023>027-NHZ014-061900-
/O.NEW.KGYX.CF.S.0012.211106T1400Z-211106T1900Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
653 AM EDT Sat Nov 6 2021
...COASTAL FLOOD STATEMENT IN EFFECT FROM 10 AM THIS MORNING TO
3 PM EDT THIS AFTERNOON...
* WHAT...Minor splashover. Isolated minor coastal inundation in
most vulnerable areas.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York
Counties.
* WHEN...From 10 AM this morning to 3 PM EDT this afternoon.
* IMPACTS...Some water on low lying roads and property. Some
jetties covered with water during high tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
06/01 PM 10.6 1.1 0.0 2-3 None
07/01 AM 9.2 -0.3 -0.2 3 None
07/01 PM 10.5 1.0 0.0 2 None
08/01 AM 9.2 -0.3 0.0 2 None
08/01 PM 10.3 0.8 0.0 2 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
06/01 PM 10.2 1.4 0.0 2-3 None
07/01 AM 8.8 -0.0 -0.2 3 None
07/01 PM 10.3 1.5 0.0 2-3 None
08/01 AM 8.8 -0.0 0.0 2 None
08/01 PM 10.0 1.2 0.0 2 None
Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
06/12 PM 11.8 2.0 0.1 3 None
07/01 AM 10.4 0.7 0.0 3 None
07/12 PM 11.6 1.9 0.0 2 None
08/01 AM 10.1 0.4 0.0 2 None
08/01 PM 11.3 1.6 0.0 1-2 None
Boothbay Harbor ME
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 3.3 ft, Moderate 4.3 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
06/12 PM 11.4 1.7 0.1 1 None
07/01 AM 10.1 0.4 0.0 1 None
07/12 PM 11.3 1.6 0.0 1 None
08/01 AM 9.9 0.2 0.1 0 None
08/01 PM 11.1 1.4 0.1 0 None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Nov 6, 3:00 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Nov 6, 3:00 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Gray ME 300 AM EDT Sat Nov 6 2021 .SYNOPSIS... Broad high pressure and a warm trend take us through weekend under mostly sunny skies. By early next week temperatures will warm further in the 50s and 60s. High pressure continues to dominate through next week, briefly interrupted by a weak cold frontal passage around mid-week. The next chance for a more significant system holds off until late next week or next weekend. && .NEAR TERM /THROUGH TODAY/... High pressure dominates our weather today as it slides southward across our forecast area. The result will be a light return flow this afternoon under mostly sunny skies. The result will be temperatures anywhere from 2 to 5 degrees warmer than yesterday's values. && .SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/... Good radiational cooling conditions continue tonight. Mostly clear skies and light winds will once again allow temperatures to radiate down in the 20s in many areas, with teens at the best radiators. Light southerly return flow continues on Sunday with highs in the mid 50s most locations. It'll probably be tough to find a cloud Sunday. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... High pressure will continue to dominate the weather across New England early into the workweek. Temperatures will moderate by early in the week as the high builds eastward across Atlantic Canada, and also as ridging in the mid and upper levels builds across the Northeast. Tuesday looks to be the warmest day for most areas, with highs warming into the low 60s in many locations. A weak area of low pressure will likely pass through southern Quebec on Wednesday, bringing a cold front across the region by late in the day on Wednesday. The global models have not been in good agreement on how much moisture and precipitation the low pressure area will have with it, with the Euro having the most until the latest run, and the Canadian and GFS generally having less. Even with a more moist solution the system would likely only bring a round of scattered showers with it. The one trend the models have had is too track the system farther south than earlier runs. At this point the best chance for the precipitation, with POPs still only around 30 percent, is across northern areas. But if the southward trend of this system continues on the models there would likely be similar chances for precipitation farther south. Additionally, if the system tracks farther south it would have a major impact on high temperatures on Wednesday afternoon. For now decided to mostly stick with the NBM for Wednesday's temps, but if this system does wind up tracking farther south areas currently forecast to be near 60 degrees may struggle to get out of the 40s, so it bears watching. By Thursday high pressure builds in behind the frontal boundary with seasonable temperatures. Also on Thursday, low pressure will track northward through the Great Lakes. A slow moving frontal boundary will approach from the west on Friday and Saturday, bringing increasing moisture, showers, and warmer temperatures. The best chance of rain likely holds off until the weekend. There's some question as how much moisture this system will tap from the tropics, but at this point a widespread rainfall looks increasingly likely. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... Short Term...VFR through Sunday with the possible exception of CT Valley fog late tonight potentially bringing a few hours of IFR/LIFR to KLEB. Winds will be light, generally less than 8 knots the next 2 days as high pressure moves just offshore and winds go southwesterly. Long Term... Mainly VFR conditions are expected through early Wednesday, with the exception of some nighttime fog in valley locations. Some showers are possible on Wednesday, especially across northern terminals. VFR conditions return for Thursday, then shower chances increase late on Friday. && .MARINE... Short Term...Winds and seas will remain below SCA thresholds through Sunday as high pressure remains anchored nearby. Long Term... High pressure will extend across the waters through Tuesday, with a cold front crossing the waters on Wednesday. High pressure then builds in on Thursday. Conditions are expected to remain below SCA criteria through Thursday. && .TIDES/COASTAL FLOODING... High astronomical tides will peak today and Sunday. With little in the way of wind or wave action, any impacts are expected to be minimal. No coastal flood statement expected for the midday tide at this time. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Ekster SHORT TERM...Ekster LONG TERM...Clair
Hazardous weather outlook, Nov 6, 3:04 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 304 AM EDT Sat Nov 6 2021 MEZ023>028-NHZ014-070715- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 304 AM EDT Sat Nov 6 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. High astronomical tides are expected through the weekend. While little storm surge is anticipated at this time, water levels may approach flood stage regardless and any wave action could lead to splash over. .DAYS TWO THROUGH SEVEN...Sunday through Friday. High astronomical tides are expected through the weekend. While little storm surge is anticipated at this time, water levels may approach flood stage regardless and any wave action could lead to splash over. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-033-NHZ001>013-015-070715- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 304 AM EDT Sat Nov 6 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-070715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 304 AM EDT Sat Nov 6 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.